MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558480
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a020504 captures the reportable event of a hole in the device's sterile packaging.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wire guided dilatation balloon was being prepared for use in a colonoscopy procedure to be performed on (b)(6) 2024.During preparation, when the cre balloon was received, damage to the packaging was noticed and a hole was present in the packaging.A photo of the device packaging was provided by the customer and shows that the sterile pouch of the device packaging had multiple holes.The product was not used in any procedure.It was reported that the initial colonoscopy procedure was completed successfully with another cre wire guided dilatation balloon.The patient was not present at the time of the event and there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a020504 captures the reportable event of a hole in the device's sterile packaging.Block h10: investigation results: the returned cre wireguided dilatation balloon was analyzed, and a visual and media inspection found that the sterile pouch of the device had multiple holes/indentations.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of tear, rip or hole in device packaging was confirmed.The results of the analysis performed on the packaging of the returned device found that that the pouch had multiple holes/indentations.These problems could be caused due to environmental factors during the transport or storage of the device, without the proper conditions could have induced the analyzed defects.Therefore, the most probable root cause is cause traced to transport/storage.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was being prepared for use in a colonoscopy procedure to be performed on (b)(6) 2024.During preparation, when the cre balloon was received, damage to the packaging was noticed and a hole was present in the packaging.A photo of the device packaging was provided by the customer and shows that the sterile pouch of the device packaging had multiple holes.The product was not used in any procedure.It was reported that the initial colonoscopy procedure was completed successfully with another cre wireguided dilatation balloon.The patient was not present at the time of the event and there were no patient complications reported as a result of this event.

Brand Name
CRE WIREGUIDED
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19101842
Report Number3005099803-2024-01704
Device Sequence Number7344091
Product Code FDT
UDI-Device Identifier08714729339410
UDI-Public08714729339410
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558480
Device Catalogue Number5848
Device Lot Number0033196134
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown